Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Estrogen Patch and Period
avatar
An_249020 posted:
I am 40 and was suffering from very severe crying spells during the two weeks before period. Blood work showed low estrogen, started using .025 vivelle dot patch two months ago. symptoms eased a lot, but the period stopped all of a sudden. Before the patch, period was highly regular.
Can the estrogen patch stop periods? Is it dangerous to take them for too long without a period?
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear An_249020,
The estrogen would be very unlikely to stop your period; I wonder if you are heading towards menopause, and that some menstrual irregularity would be expected (as you've only been doing this for two months, it's hard to say what is going to be happening.) As far as taking estrogen without a period: certainly not a problem now. If someone who is taking estrogen at a significant dose doesn't have a period in three months or so, most gyns would recommend a round of progestin therapy to induce a period. So do followup with your gynecologist, but don't worry; and it sounds like you are doing well,
Good luck,
Mary Jane


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

mood swings/menopause
I have so much empathy for all women that go through this,either mild or severe.I was put on a hormone,very low dose because I have 4 ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website